Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 29, 2021, 1:48 AM CDT for Gonzales County, Guadalupe County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 1:48 AM CDT (06:48 UTC)
- Expired
- May 29, 2021, 2:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 17 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2506 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
073
WWUS84 KEWX 290648
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CDT Sat May 29 2021
TXZ205>207-221-223-290745-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
148 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN
GONZALES...NORTHERN WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL
COUNTIES UNTIL 245 AM CDT...
At 148 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Garden Ridge to near
Hollywood Park. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Gonzales, Floresville, Luling, Stockdale, San
Antonio Int Airport, Randolph AFB, Kirby, Windcrest, Terrell Hills,
Garden Ridge, Hollywood Park and McQueeney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2948 9731 2914 9823 2965 9855 2981 9802
2976 9800 2980 9795
TIME...MOT...LOC 0648Z 303DEG 38KT 2974 9799 2967 9826 2963 9846
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 29, 1:43 AM CDT, 5 minutes earlier.
Area forecast discussion, May 29, 1:43 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 143 AM CDT Sat May 29 2021 .SHORT TERM (Today through Sunday)... The earlier complex of strong to severe storms has exited east of the region. Another small cluster of strong storms developed through the Hill Country and will impact portions of the I-35 corridor near San Antonio and New Braunfels between 2AM and 3AM. Farther upstream, one last complex of storms is quickly diving southeast out of West Texas. Several runs of the HRRR have depicted this complex making into the southern Edwards Plateau, Rio Grande and western Hill Country between 3AM and 6AM, then into portions of the I-35 corridor between San Antonio and Cotulla between 6AM and 8AM, which are areas that weren't as worked over with previous convection. Low level inflow along the Rio Grande has increased in recent hours, and recent radar imagery out of DRT indicates isolated SHRAs forming along and west of the Rio Grande. So there is a high likelihood that the upstream complex of storms make it into the western CWA through the remainder of the overnight. There is still a risk some of these storms could be severe, with hail and damaging winds the primary threat. Heavy rainfall could also lead to some localized flooding across the southern Edwards Plateau and Hill Country. It's unclear how much farther east the storms could make it, given how worked over the earlier round of storms left areas from Austin to San Antonio and east. But we have left a chance PoP in the forecast through the morning across eastern areas. Another round of convection is forecast late afternoon and evening across the higher terrain of Mexico and Big Bend. Can't completely rule out some of these making it into Val Verde County tonight. A few showers are possible across eastern counties on Sunday. && .LONG TERM (Sunday Night through Friday)... Unsettled weather conditions continue across South Central Texas through at least middle of the week. Another cold front is expected to push down across central Texas and stalls nearby the Hill Country on Monday evening and Tuesday morning. An active dryline over west Texas will aid storm development across the Burro Mountains on Monday and most likely on Tuesday afternoon into Wednesday morning as an upper level short wave moves across the region. Some of these storms could be strong and also produce locally heavy rain that could lead to flash flooding. There is a break in between the next rain chances before the next upper level short wave moves across the area on Wednesday afternoon and generates new rounds of showers and storms. Similar story returns on Thursday and Friday as new short waves move through the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 69 83 69 84 / 30 - 20 10 30 Austin Bergstrom Intl Airport 84 68 84 69 84 / 30 - 20 - 30 New Braunfels Muni Airport 85 69 86 70 86 / 40 - 10 - 20 Burnet Muni Airport 81 67 81 68 81 / 30 - 20 10 40 Del Rio Intl Airport 89 74 89 73 87 / 20 20 20 30 30 Georgetown Muni Airport 81 67 82 68 82 / 30 - 20 10 30 Hondo Muni Airport 86 70 86 70 87 / 50 - 10 10 30 San Marcos Muni Airport 84 68 84 69 85 / 40 - 20 - 20 La Grange - Fayette Regional 84 70 85 71 86 / 30 10 20 0 20 San Antonio Intl Airport 84 70 84 70 85 / 50 - 10 10 30 Stinson Muni Airport 86 71 87 72 88 / 50 - 10 - 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Runyen Long-Term...17 Decision Support...04
Hazardous weather outlook, May 28, 12:30 PM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1230 PM CDT Fri May 28 2021 TXZ171>173-183>194-202>209-217>225-228-291730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1230 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is Enhanced Risk of severe storms across a portion of the northern most counties in the Hill Country and Edwards Plateau. A Slight Risk of severe storms for most of the remaining area down to I-35 and east, just short of the Coastal Plains, where the threat is Marginal. Large hail and damaging wind gusts possible in any isolated to scattered severe storms. Very large hail, greater than 2 inches in diameter, and isolated tornadoes are possible in the Enhanced and Slight Risk area. There is a also a Slight Risk of excessive rainfall leading to localized flooding tonight across portions of the Hill Country, southern Edwards Plateau, and Rio Grande and a Marginal Risk for excessive rainfall along the I-35 corridor and our farthest eastern counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong storms and brief heavy rainfall are possible into the early to middle portions of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 28, 11:14 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 N WINDCREST 29.54N 98.38W
05/28/2021 BEXAR TX PUBLIC
NUMEROUS REPORTED OF TREE, FENCE, AND POWER
LINE DAMAGE ACROSS THE NORTH AND NORTHEAST
SIDE OF THE SAN ANTONIO METRO AREA.
&&
JRSpecial weather statement, May 28, 11:56 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1156 PM CDT Fri May 28 2021
TXZ186>189-290530-
Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1156 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BANDERA...KERR...
SOUTHWESTERN GILLESPIE AND KENDALL COUNTIES UNTIL 1230 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Home, or 22 miles northwest of Kerrville, moving southeast
at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Bandera, Tarpley, Ingram, Hunt,
Walnut Grove, Guadalupe River State Park, Camp Verde,
Kerrville-Schreiner Park, Kerr Wildlife Management Area, Waltonia,
Sisterdale, Kreutzberg, Pipe Creek, Welfare, Nelson City and Center
Point.
LAT...LON 2990 9845 2982 9855 2962 9924 2962 9928
3016 9976 3022 9976 3029 9954 3029 9930
3035 9930
TIME...MOT...LOC 0456Z 301DEG 43KT 3018 9947
CPSpecial weather statement, May 29, 12:09 AM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1209 AM CDT Sat May 29 2021
TXZ186>190-290545-
Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1209 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...KERR...
WEST CENTRAL BLANCO...SOUTHERN GILLESPIE AND NORTHWESTERN KENDALL
COUNTIES UNTIL 1245 AM CDT...
At 1208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kerr Wildlife Management Area to 6 miles
east of Mountain Home to 8 miles northwest of Fredericksburg.
Movement was southeast at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kerrville, Fredericksburg, Comfort, Ingram, Hunt, Stonewall, Camp
Verde, Tivydale, Kerrville-Schreiner Park, Rocky Hill, Kerr Wildlife
Management Area, Waltonia, Blumenthal, Center Point, Waring, Albert,
Grapetown, Luckenbach, Cain City and Old Tunnel State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3019 9844 2992 9884 2976 9954 3018 9967
3029 9936 3029 9930 3031 9930 3041 9900
TIME...MOT...LOC 0508Z 302DEG 30KT 3013 9957 3019 9927 3033 9899
CPSpecial weather statement, May 29, 12:41 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1241 AM CDT Sat May 29 2021
TXZ186>190-206-290615-
Comal TX-Blanco TX-Gillespie TX-Kerr TX-Bandera TX-Kendall TX-
1241 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANDERA...
SOUTHEASTERN KERR...SOUTHWESTERN BLANCO...SOUTHEASTERN GILLESPIE...
KENDALL AND NORTHWESTERN COMAL COUNTIES UNTIL 115 AM CDT...
At 1240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albert to near Cypress Creek to near Hunt.
Movement was southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Medina, Kerrville, Boerne, Comfort, Blanco, Canyon Lake, Fair Oaks
Ranch, Ingram, Hunt, Walnut Grove, Guadalupe River State Park, Camp
Verde, Kendalia, Kerrville-Schreiner Park, Waltonia, Sisterdale,
Kreutzberg, Spring Branch, Welfare and Nelson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2992 9824 2978 9863 2975 9932 3013 9945
3015 9903 3015 9842
TIME...MOT...LOC 0540Z 298DEG 31KT 3015 9867 3004 9904 3004 9935
CPSpecial weather statement, May 29, 1:11 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
111 AM CDT Sat May 29 2021
TXZ186-189-205-206-290700-
Comal TX-Bexar TX-Kerr TX-Kendall TX-
111 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KERR...KENDALL...
NORTHWESTERN BEXAR AND COMAL COUNTIES UNTIL 200 AM CDT...
At 110 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spring Branch to Walnut Grove to near
Kerrville-Schreiner Park. Movement was southeast at 40 mph.
Small hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Kerrville, Universal City, Live
Oak, Boerne, Selma, Comfort, Canyon Lake, Fair Oaks Ranch, Bulverde,
Garden Ridge, Shavano Park, Hollywood Park, Cross Mountain, Walnut
Grove, Guadalupe River State Park, Kendalia and Smithson Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3002 9849 2994 9841 2996 9839 2976 9801
2964 9818 2960 9831 2956 9830 2954 9833
2964 9869 2971 9879 2972 9878 3001 9919
3006 9855
TIME...MOT...LOC 0610Z 305DEG 33KT 2991 9838 2984 9872 2996 9910
CPSpecial weather statement, May 29, 1:48 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
148 AM CDT Sat May 29 2021
TXZ205>207-221-223-290745-
Guadalupe TX-Comal TX-Bexar TX-Gonzales TX-Wilson TX-
148 AM CDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...NORTHWESTERN
GONZALES...NORTHERN WILSON...EASTERN BEXAR AND SOUTHEASTERN COMAL
COUNTIES UNTIL 245 AM CDT...
At 148 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zorn to near Garden Ridge to near
Hollywood Park. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Gonzales, Floresville, Luling, Stockdale, San
Antonio Int Airport, Randolph AFB, Kirby, Windcrest, Terrell Hills,
Garden Ridge, Hollywood Park and McQueeney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2948 9731 2914 9823 2965 9855 2981 9802
2976 9800 2980 9795
TIME...MOT...LOC 0648Z 303DEG 38KT 2974 9799 2967 9826 2963 9846
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 59 min |
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 57 min |
| May 28, 7:44 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette | 31 min |
| May 28, 7:48 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| May 28, 7:49 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 3 hr |
| May 28, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 56 min |
| May 28, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 64 min |
| May 28, 8:20 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 28, 8:24 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 30 min |
| May 28, 8:28 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca, Lee | 52 min |
| May 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more | 61 min |
| May 28, 8:48 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more | 3 hr |
| May 28, 8:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 5 hr |
| May 28, 8:58 PM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 47 min |
| May 28, 9:00 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 3 hr |
| May 28, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more | 56 min |
| May 28, 9:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more | 21 min |
| May 28, 10:47 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 58 min |
| May 28, 10:50 PM CDT | River Flood Warning | EWX | Williamson | 8 hr |
| May 28, 11:19 PM CDT | River Flood Warning | EWX | Blanco | 7 hr |
| May 28, 11:56 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 12:09 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 36 min |
| May 29, 12:28 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 29, 12:41 AM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 1:11 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 49 min |
| May 29, 2:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 54 min |
| May 29, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 89 min |
| May 29, 3:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Val Verde | 70 min |
| May 29, 4:38 AM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 52 min |
| May 29, 4:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 27 min |
| May 29, 5:27 AM CDT | Special Weather Statement | EWX | Maverick, Zavala | 48 min |
| May 29, 5:35 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 29, 5:54 AM CDT | Special Weather Statement | EWX | Atascosa, Frio, Medina | 51 min |
| May 29, 6:28 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.